Niraparib : Hi my fellow warriors, It's been a... - My Ovacome

My Ovacome
13,309 members15,962 posts

Niraparib

Luchie
Luchie

Hi my fellow warriors,

It's been a while since I've posted but do read all your post. Just an update, since finishing 1st line treatment last March 2017 carbo/taxol with avastin, I was in remission for over a year but the beast came back in May of this year. I started with 2nd line treatment of carbo/taxol again my CA 125 was 571. After 3 infusions, I had scan to see how I responded to the treatments and had an appointment to see my consultant, well I was so relieved that my CA 125 was down to 15. And ascites was gone. My consultant offered niraparib and skip chemo 4,5,&6 or continue with the chemo infusion. He said that if that's him he will take niraparib for now and see how I get on with it. At least it will give time for my body to rest from chemo. I'm hoping I will be ok with it and hoping that it will give me a longer remission this time. Does anybody on niraparib and how are you coping with side effects and I suppose you can still go on holidays abroad armed with all the capsules of niraparib. Thanking you all for your replies. Big hugs to everyone!❤️❤️❤️

Luchie xx

15 Replies
oldestnewest

Hi lovely Luchie.

Great news about the niraparib. Great that you can stop the chemo and get on the niraparib. You’ve done brilliantly killing the gremlins now you’re going to give the rest of them a hammering.

Hope to see you soon lovely lady.

Big hugs xxxxx

Luchie
Luchie
in reply to Suzanne333

Thanks my dear friend. You look after yourself and thank God you they will do something about your ascites! Xxxx❤️❤️

Hugs to you too Luchie! I don’t know what I’d choose but....if the Oncologist is recommending Niraparib, then it seems a good course of action. I don’t know about the side effects, but I’m sure many other ladies will be able to help you. Best wishes 🌼🌸🌺🌼🌸🌺

Luchie
Luchie
in reply to Seasun36-uk

Thank you. Take care.❤️

Hi Luchie,

Good luck on the niraparib. Best wishes. Gwen xx

Luchie
Luchie
in reply to gwyn64

Thank you. ❤️

Hi. I've been on Niraparib since last October and it's working really well for me. There are some side effects but the worst settled after a couple of months. My CA125 has come down every month so far -from 50 after second line chemo to under 20 last minth. Fingers crossed that tomorrow's blood tests are as good. I went to France with my meds at the end of October with no problems and am currently planning a trip to Spain. If you want any more specifics on side effects etc, just let me know, but we all react differently, so my experience may not help you. I'm enjoying life and hope it works as well for you. X

marylondon
marylondon
in reply to Numi

That is all very encouraging. I know we are all individuals with different responses but I am putting a lot of hope on Niraparib . My Quality of life on 2nd line Carboplatin isn’t good . I love the thought of some holidays abroad before too long !

Best wishes,

Mary

Luchie
Luchie
in reply to Numi

Thank you so much for your reply,and share your experience with the drug. chemo department just phoned today and I won't be assessed until Aug. 29. Blood test etc... I know my consultant said I can take it within 12 weeks from last chemo which was July 5. I'm just worried it's a long time to wait. Take care.xx

Numi
Numi
in reply to Luchie

Hi Luchie. I had to wait 9 weeks after my last chemo before starting Niraparib, and I found the waiting stressful, worrying whether I'd get it within the 3 months, but it didn't affect it working. Saw my oncologist yesterday and she's very pleased with how things are going - my CA125 has come down again, although the decreases are only small now. Hope all goes to plan for you - let me know how you get on. x

Hi Luchie

I’m very like you. I was on second line Carbo/Caelyx when we had the news that Niraparib was available for more ladies. I stopped chemo after 4 infusions. Had to wait four weeks for the chemo to clear my system.

I have been on Niraparib for 4 weeks now. My side effects are easy to cope with. Constipation but I had been given the necessary pills to combat that. I am also suffering from insomnia. Also been given sleeping tablets but not taking them every night, frightened of becoming addicted. Generally feeling life is good.

Best of luck with whichever choice you make.

Kathy xx

Hi Luchie

Disease is stable at present my oncologist as put me on Niraparib and I have been on it just over 2 weeks and up to now I'm ok, a few side effects nausea, constipation and itchy skin if I go in the sun, I have to put plenty of factor 30 on and wear a hat.

I have weekly bloods taken and hopefully if they are behaving then onto monthly.

Good luck with the treatment, I hope it works well for you and here's to a long remission.

Best wishes

Caroline x

Hi Luchie , I am so glad to hear of your great response to 2nd line chemo.. I mirror you in that I am high grade PPC 3C with recent recurrence in the peritoneum. I have just had my 4th Carboplatin for 2nd line . CT shows a response & my symptoms of dyspepsia, pain & vomiting have gone . Niraparib has been discussed for me . I am struggling with the side-effects

of Carboplatin and so am encouraged to hear the possibility of not having all 6 . PLease keep us posted as to your decision .

Hidden
Hidden

Hi . I have been on niraparib for 4 weeks now - I take it at about 9 pm and have mild nausea and headaches . I invariably don't sleep well . And have to work hard to keep bowel moving - odantastron for nausea constipateso and metaclopromazine (? Spelling )gives me runs . So have LEVO for nausea if I need them . Now down to monthly with repeat scan end of April.

Hi everyone. At what point do they offer Niraparib? Hoping to go on the Athena trial in April depending on scan results. I’m clear cell so I’m not sure I would qualify. Currently I have a 1cm on diaphragm and waiting on scan results from last 1st line treatment carbo taxol to see if it’s gone?

You may also like...